MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ANCHOR C 6MM INSERTER; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-FRANCE ANCHOR C 6MM INSERTER; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 48328006
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/20/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; the surgeon reported that there were 2 instruments damaged / broken in the kit.The customer further reported that the damage occurred with the surgeon was loading a cage on to the tip and that the thread where the cage attaches to the inserter tip is very thin and fragile and the surgeon snapped the thread whilst loading the cage.He then went to use the 6mm inserter tip and did the same thing again.The sales representative believes that the surgeon was checking the cage had been loaded correctly by trying to move the cage and snapped the thread again.The kit has been at the hospital for about 1 year and this surgeon has used this kit many times so is experienced with it.The 6mm and 7mm inserter tips are the sizes most commonly used in the set and the sales representative believes that they were in full working order before the case.The scrub nurse had managed to load the cage perfectly before the surgeon did.There was a slight delay in surgery approx.15mins.There was a spare 6mm inserter on the set which was used that to complete the surgery successfully.There was no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment; results: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The instrument was reported to be attached to the cage correctly, the stg was followed, was in the set for approximately a year and found to be in the field for 3 years based on manufacturing review.Conclusion: the product was confirmed to have the tip fractured.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.
 
Event or Problem Description

Brand Name
ANCHOR C 6MM INSERTER
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5658152
Report Number0009617544-2016-00188
Device Sequence Number13497589
Product Code OVE
UDI-Device Identifier04546540679147
UDI-Public(01)04546540679147
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K102606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48328006
Device Lot Number137413
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/16/2016
Supplement Report FDA Received Date07/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1